Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 9, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jan 2, 2017, 5:59 AM CST for 4 counties in Texas. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 2, 2017, 5:59 AM CST (11:59 UTC)
- Expired
- Jan 2, 2017, 7:00 AM CST
- In force
- 61 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Henderson County, TX, Hunt County, TX, Rains County, TX, Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 141 km from the middle of the area, began a volume at 12:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 2, 6:30 AM CST | TSTM WND DMG | Emory, TX | LARGE TREE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 2, 1:39 AM CST | Severe Thunderstorm Watch | SPC | 59 days |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 12.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1528 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
367
WUUS54 KFWD 021159
SVRFWD
TXC213-231-379-467-021300-
/O.NEW.KFWD.SV.W.0009.170102T1159Z-170102T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
559 AM CST MON JAN 2 2017
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Hunt County in north central Texas...
Van Zandt County in north central Texas...
Henderson County in central Texas...
Rains County in north central Texas...
* Until 700 AM CST
* At 559 AM CST, severe thunderstorms were located along a line
extending from near Anna to near Mabank to 11 miles south of
Trinidad, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near,
Purtis Creek State Park around 605 AM CST.
Celeste around 620 AM CST.
Wolfe City around 625 AM CST.
Van and Edom around 630 AM CST.
Commerce and Berryville around 640 AM CST.
Other locations impacted by these severe thunderstorms include Log
Cabin, Murchison, Lone Oak, Poynor, Star Harbor, Neylandville, Moore
Station, Point, Payne Springs and Josephine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3209 9543 3201 9605 3208 9606 3209 9611
3236 9608 3284 9608 3284 9630 3335 9629
3341 9586 3299 9586 3298 9567 3272 9564
3268 9559 3248 9560 3235 9545 3223 9549
3215 9548
TIME...MOT...LOC 1159Z 266DEG 44KT 3330 9648 3244 9609 3198 9606
HAIL...<.75IN
WIND...60MPH
$$
303 follow-up statements
811
WWUS54 KFWD 021222
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
622 AM CST MON JAN 2 2017
TXC213-231-379-467-021300-
/O.CON.KFWD.SV.W.0009.000000T0000Z-170102T1300Z/
Hunt TX-Van Zandt TX-Henderson TX-Rains TX-
622 AM CST MON JAN 2 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CST
FOR HUNT...VAN ZANDT...HENDERSON AND RAINS COUNTIES...
At 621 AM CST, severe thunderstorms were located along a line
extending from near Farmersville to near Wills Point to near Athens,
moving northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Greenville, Athens, Commerce, Gun Barrel City, Canton, Wills Point,
Grand Saline, Mabank, Chandler, Van, Malakoff, West Tawakoni,
Edgewood, Wolfe City, Quinlan, Caddo Mills, Emory, Brownsboro,
Eustace and Berryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
LAT...LON 3209 9543 3201 9605 3208 9606 3209 9611
3236 9608 3284 9608 3284 9630 3335 9629
3341 9586 3299 9586 3298 9567 3272 9564
3268 9559 3248 9560 3235 9545 3223 9549
3215 9548
TIME...MOT...LOC 1221Z 232DEG 45KT 3316 9627 3265 9588 3217 9583
HAIL...<.75IN
WIND...60MPH
$$
92558
WWUS54 KFWD 021247
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
647 AM CST MON JAN 2 2017
TXC213-231-379-467-021300-
/O.CON.KFWD.SV.W.0009.000000T0000Z-170102T1300Z/
Hunt TX-Van Zandt TX-Henderson TX-Rains TX-
647 AM CST MON JAN 2 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CST
FOR NORTHEASTERN HUNT...CENTRAL VAN ZANDT...EASTERN HENDERSON AND
RAINS COUNTIES...
At 646 AM CST, severe thunderstorms were located along a line
extending from 6 miles south of Wolfe City to 6 miles east of Emory
to near Coffee City, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Greenville, Commerce, Grand Saline, Chandler, Van, Wolfe City, Emory,
Brownsboro, Berryville, East Tawakoni, Celeste, Campbell, Fruitvale,
Edom, Coffee City, Point, Lone Oak, Poynor, Moore Station and
Neylandville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
LAT...LON 3210 9544 3206 9569 3265 9578 3334 9624
3336 9621 3341 9586 3299 9586 3298 9567
3272 9564 3268 9559 3248 9560 3235 9545
3223 9549 3215 9548
TIME...MOT...LOC 1246Z 226DEG 40KT 3328 9603 3284 9566 3217 9554
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
30489
WWUS54 KFWD 021257
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
657 AM CST MON JAN 2 2017
TXC213-231-379-467-021307-
/O.EXP.KFWD.SV.W.0009.000000T0000Z-170102T1300Z/
Hunt TX-Van Zandt TX-Henderson TX-Rains TX-
657 AM CST MON JAN 2 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HUNT...CENTRAL
VAN ZANDT...EASTERN HENDERSON AND RAINS COUNTIES WILL EXPIRE AT 700
AM CST...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with these thunderstorms.
A severe thunderstorm watch remains in effect until 900 AM CST for
north central and central Texas.
LAT...LON 3210 9544 3206 9569 3265 9578 3334 9624
3336 9621 3341 9586 3299 9586 3298 9567
3272 9564 3268 9559 3248 9560 3235 9545
3223 9549 3215 9548
TIME...MOT...LOC 1257Z 266DEG 44KT 3329 9589 3285 9552 3218 9540
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 1:58 AM CST, 4 hours 1 minute earlier.
Area forecast discussion, Jan 2, 1:58 AM CST, 4 hours 1 minute before
Area Forecast Discussion National Weather Service Fort Worth TX 158 AM CST Mon Jan 2 2017 .DISCUSSION... Convection is beginning to increase just west of the forecast area as a shortwave trough and its attendant cold front encounter increasingly moist and unstable air the farther east they progress. The expectation is that we will see an uptick in showers and storms west of the I-35 corridor during the next few hours. A few discrete cells will be possible early in the evolution of this convective activity, which means that quarter-sized hail and damaging winds will both be threats with any storms that become severe. But, chances are that storms will quickly develop upscale into a linear MCS as they approach I-35 10-12Z, shifting the severe threat to mostly damaging straight line winds. In both cases, an isolated tornado cannot be ruled out. Either way, moisture, shear and instability seem sufficient for strong to a few severe storms as the system marches across the region, and a severe thunderstorm watch has been issued for all but the northern-most counties or North Texas. The watch is valid until 15Z/9AM and I anticipate being able to trim counties from the watch from west to east as the morning progresses. Showers and storms will move east of the region by midday, leaving nice weather behind for the afternoon. The rest of the forecast will be focused on a couple of shots of Arctic air and the resulting below-normal temperatures. The first Arctic front will arrive during the day Tuesday, dropping temperatures 15 to 20 degrees by Tuesday evening. Lows ranging from the upper 20s northwest to around 40 southeast can be expected Wednesday morning, with Wednesday's highs generally in the 40s. A second push of cold air is expected on Thursday, which will drop the temperatures another 5 to 10 degrees, bringing widespread low temps in the 20s Thursday night/Friday morning. Model data from previous days had indicated that there would be enough moisture to produce some wintry precipitation, but the most recent model data has trended much drier. We have subsequently removed all mention of winter precipitation, but will certainly keep an eye on model trends regarding moisture and lift as we head through the week. The cold, dry weather will continue through the weekend, with a warm-up to near normal temperatures early next week. 30 && .AVIATION... /ISSUED 1120 PM CST Sun Jan 1 2017/ /06Z TAFs/ Concerns...MVFR/IFR cigs and thunderstorms tonight through Monday morning. Overall, there are not any significant changes to the TAFs. MVFR cigs will continue to overspread the region for the next few hours with a brief period of IFR cigs between 08-11Z. Some light fog may also reduce visbys to 3-5SM. A line of thunderstorms will move across the region early Monday morning, impacting the TAF sites between 10-15Z. These storms could be strong to severe with better chances for severe weather affecting KACT. Strong winds and hail are the main hazards with these storms overnight but an isolated tornado cannot be ruled out. In the wake of the line of storms, the winds will become westerly in the afternoon hours, and then southwesterly in the evening hours. VFR conditions are expected to prevail but a few hours of MVFR cigs may linger until the west winds reach the airports. Wind speeds behind the line are expected to be less than 12 kts. Looking a little farther beyond the valid TAF period, a front will arrive on Tuesday and breezy north winds are expected. JLDunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 70 49 59 34 44 / 60 0 0 0 0 Waco 72 45 66 36 47 / 50 0 0 0 0 Paris 69 47 59 33 44 / 90 0 5 5 5 Denton 69 46 56 30 43 / 60 0 0 0 0 McKinney 69 47 58 32 43 / 70 0 0 0 0 Dallas 72 51 60 34 45 / 70 0 0 0 0 Terrell 71 47 62 35 45 / 80 0 0 0 0 Corsicana 70 48 65 37 47 / 80 0 0 0 0 Temple 73 46 68 36 48 / 50 0 0 0 0 Mineral Wells 70 45 57 29 44 / 30 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 79/30
Hazardous weather outlook, Jan 2, 2:48 AM CST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 248 AM CST MON JAN 2 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-030845- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 238 AM CST MON JAN 2 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE REGION THIS MORNING. SOME STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO OR TWO IS ALSO POSSIBLE...WITH THE BEST CHANCES SOUTH OF THE INTERSTATE 20 CORRIDOR. ALL STORMS WILL MOVE EAST OF THE REGION BY MIDDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ACROSS ALL OF NORTH AND CENTRAL TEXAS THIS MORNING BUT MOST LIKELY FOR AREAS SOUTH OF INTERSTATE 20.
In the hours before
Local storm report, Jan 2, 4:38 AM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
438 AM CST MON JAN 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 AM TSTM WND GST WACO 31.55N 97.15W
01/02/2017 M66 MPH MCLENNAN TX ASOS
MEASURED 66 MPH WIND GUST AT WACO AIRPORTSpecial weather statement, Jan 2, 5:04 AM CST, 55 minutes before
Special Weather Statement National Weather Service Fort Worth TX 504 AM CST MON JAN 2 2017 TXZ118-119-021145- Dallas TX-Tarrant TX- 504 AM CST MON JAN 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR DALLAS AND EASTERN TARRANT COUNTIES UNTIL 545 AM CST... At 504 AM CST, Doppler radar was tracking strong thunderstorms along a line extending from near Grapevine to Mansfield. Movement was northeast at 40 mph. Wind gusts up to 50 mph will be possible with these storms. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Seek a safe shelter inside a building or vehicle. && LAT...LON 3255 9652 3255 9727 3298 9726 3298 9652 TIME...MOT...LOC 1104Z 245DEG 36KT 3295 9710 3258 9709 30
Local storm report, Jan 2, 5:12 AM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
512 AM CST MON JAN 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM HAIL 1 SW MIDLOTHIAN 32.47N 96.99W
01/02/2017 E0.88 INCH ELLIS TX BROADCAST MEDIA
NICKEL SIZE HAIL 1 MILE SOUTHWEST OF MIDLOTHIANLocal storm report, Jan 2, 5:37 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
537 AM CST MON JAN 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 AM TSTM WND DMG GRANDVIEW 32.27N 97.18W
01/02/2017 JOHNSON TX EMERGENCY MNGR
SEMI TRUCK BLOWN OVER BY WIND IN GRANDVIEW ALONG
INTERSTATE 35 AND MM15.Special weather statement, Jan 2, 5:46 AM CST, 13 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
546 AM CST MON JAN 2 2017
TXZ092-093-021230-
Grayson TX-Cooke TX-
546 AM CST MON JAN 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR GRAYSON AND EASTERN COOKE
COUNTIES UNTIL 630 AM CST...
At 546 AM CST, Doppler radar was tracking a strong thunderstorm near
Collinsville, or 10 miles south of Whitesboro, moving northeast at 35
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Sherman, Denison, Gainesville, Whitesboro, Van Alstyne, Howe,
Pottsboro, Collinsville, Whitewright, Gunter, Bells, Tom Bean,
Callisburg, Knollwood, Dorchester, Lake Kiowa, Eisenhower State Park,
Ray Roberts Park Johnson Branch, southern Lake Texoma and Southmayd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 3387 9688 3387 9680 3383 9677 3384 9669
3392 9667 3390 9659 3384 9662 3378 9643
3373 9638 3340 9639 3342 9709 3385 9725
3385 9717 3376 9719 3372 9711 3384 9707
3383 9694 3396 9692
TIME...MOT...LOC 1146Z 233DEG 30KT 3351 9691
30Local storm report, Jan 2, 5:55 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
555 AM CST MON JAN 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM TSTM WND DMG SEAGOVILLE 32.63N 96.53W
01/02/2017 DALLAS TX TRAINED SPOTTER
POWER POLES BLOWN DOWN ON HIGHWAY 175 IN SEAGOVILLE.
ESTIMATED 65 MPH WIND GUSTSThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 2:19 AM CST | Special Weather Statement | FWD | Mills | 26 min |
| Jan 2, 2:40 AM CST | Special Weather Statement | FWD | Comanche, Hamilton, Mills | 35 min |
| Jan 2, 2:53 AM CST | Severe Thunderstorm Warning | FWD | Comanche, Erath, Hamilton | 67 min |
| Jan 2, 3:21 AM CST | Special Weather Statement | FWD | Coryell, Lampasas | 39 min |
| Jan 2, 3:34 AM CST | Severe Thunderstorm Warning | FWD | Bell, Bosque, Coryell, Erath, Hamilton, Lampasas and 2 more | 56 min |
| Jan 2, 4:02 AM CST | Special Weather Statement | FWD | Hood, Parker | 28 min |
| Jan 2, 4:21 AM CST | Severe Thunderstorm Warning | FWD | Bosque, Hill, Hood, Johnson, Somervell | 54 min |
| Jan 2, 4:28 AM CST | Severe Thunderstorm Warning | FWD | Falls, Hill, Limestone, McLennan | 62 min |
| Jan 2, 4:32 AM CST | Special Weather Statement | FWD | Falls, Milam | 58 min |
| Jan 2, 4:34 AM CST | Special Weather Statement | FWD | Tarrant | 41 min |
| Jan 2, 4:56 AM CST | Severe Thunderstorm Warning | FWD | Ellis, Navarro | 64 min |
| Jan 2, 5:04 AM CST | Special Weather Statement | FWD | Dallas | 41 min |
| Jan 2, 5:22 AM CST | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton, Kaufman, Rockwall | 68 min |
| Jan 2, 5:28 AM CST | Severe Thunderstorm Warning | FWD | Freestone, Leon, Limestone, Robertson | 62 min |
| Jan 2, 5:34 AM CST | Severe Thunderstorm Warning | FWD | Henderson, Kaufman | 56 min |
| Jan 2, 5:46 AM CST | Special Weather Statement | FWD | Grayson | 44 min |
| Jan 2, 6:09 AM CST | Severe Thunderstorm Warning | FWD | Anderson | 51 min |
| Jan 2, 6:34 AM CST | Severe Thunderstorm Warning | FWD | Hopkins | 56 min |
| Jan 2, 6:38 AM CST | Special Weather Statement | FWD | Fannin | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.